Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A sparse quasi-Newton update derived variationally with a nondiagonally weighted Frobenius norm

Author: Ph. L. Toint
Journal: Math. Comp. 37 (1981), 425-433
MSC: Primary 65F30; Secondary 15A24, 65K10
MathSciNet review: 628706
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of symmetric sparse updating is considered from a variational point of view and a new class of sparse symmetric quasi-Newton updating formulae is derived. This class results from the use of a nondiagonally weighted Frobenius norm. The computation of the update involves only one positive definite and symmetric linear system that has the same sparsity pattern as the problem itself.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F30, 15A24, 65K10

Retrieve articles in all journals with MSC: 65F30, 15A24, 65K10

Additional Information

Keywords: Nonlinear optimization, sparsity, matrix updating
Article copyright: © Copyright 1981 American Mathematical Society